advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Virginia, USA:

My son was diagnosed about eight months ago. He was changed to NovoLog before meals about two months ago. Oddly, he ran high (300s mg/dl [16.7 to 16.3 mmol/L]) two to two and half hours after NovoLog and a meal, despite adjusting ratios between 20:1 down to 10:1. However, like clockwork, at three and a half hours after NovoLog, every time, his blood sugar dropped dramatically into the 40 to 60 mg/dl [2.2 to 3.8 mmol/L] range. It was as if he were having a delayed response to the NovoLog. This went on for three weeks until I asked for Humalog, which he then responded to as we would expect, blood sugars in mid 100s mg/dl [around 8.0 mmol/L] two hours after a meal. I had the impression that NovoLog and Humalog were very similar. Do you think we may have just gotten a bad bottle of NovoLog? Or, do you think there is some physiological reason for this reaction?

Answer:

NovoLog and Humalog are rather similar, but occasionally one individual has a unique response. It sounds like there may have been some binding to the NovoLog that slowed it down either under the skin or in the blood itself. If you have changed to Humalog and it is working as you want it to work then there is nothing else that you need to do. If you want to experiment and see if there was something odd about that particular bottle of NovoLog, which is unlikely, then try it again and see if the same thing happens again. There is only a single head to head comparison of NovoLog and Humalog published in the clinical diabetes literature to my knowledge to date and both acted similarly in this small study.

SB

DTQ-20040722222830
Original posting 31 Jul 2004
Posted to Insulin Analogs and Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.